Anna Szczudłowska-Gałuszka, Marek Maciejewski, Krzysztof Marczewski
CaseRepClinPractRev 2006; 7:147-150
Background: Stevens-Johnson syndrome (SJS) is a life-threating illness dealing with skin and mucosa. It occurs very rarely, (fewer than 6 new cases per 1 million per year). It will ease the job of the primary
care physician who will probably encounter a patient with Stevens-Johnson syndrome only once in his career, and an internist who will also meet a few cases like this in his life.
Case Report: The study presens a case of 18-year-old male admitted due to bad general condition, bleeding
from oral mucosa, and presence of many cutaneous eruption on oral and penis mucosa accompanied by subfebrile body temperature(37-37,5º C) from five days. A day before the symptoms occur the patient took one pill contained 300 mg acetylsalicylic acid. Dysphagia and bleeding superficial ulcerations occured right after he woke up. The patient wasn’t seriously ill until the day of admission to the hospital. Suspecting SJS the treatment was modified and the patient condition was gradually improving.
Conclusions: SJS is a very uncommon couse of these symptoms, wich rase suspicion of other severe diseasses like acute leukemia, lymphoma or agranulocytosis. Physicians should take SJS into consideration as differential diagnosis in patients with bleeding superficial ulcerations on mucosa.
Keywords: Mucosal bleeding, Stevens-Johnson Syndrome, acetylsalicylic acid